I have stage i4 CKD — no dialysis — have had a salty taste in my mouth for 7 weeks. I take Advair & Spiriva (for COPD) plus Simvastatin, Metopolol, Allopurinol & 81 mg aspirin. Any idea as to cause of mouth taste & anything that can be done to eliminate this? On 7/22/16 had a stent inserted for an abdominal aorta aneurysm.

There can be many causes for an abnormal salty taste on the tongue.  Most patients with kidney disease complain of loss of taste or an aroma of ammonia.  Salty tastes can come from drugs and inhalers such as the ones you mention.  It is a common recommendation that after each use of your inhaler, you rinse your mouth out with water.  It is important to breathe in fully when you use your inhaler and not put the inhaler to your lips so as to spray the inside of your mouth rather than get the medication into your lungs.  A deficiency of zinc and other vitamin deficiencies can cause an abnormal taste.  I suggest that you visit with your primary care physician (PCP) about your symptoms and ask for an evaluation.

For more information on CKD click here:

Advertisements
This entry was posted in Ask the Doctor, Kidney-Related Health Questions, Medication and Kidney Function, Treatments. Bookmark the permalink.